Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 23, 2022, 1:21 AM MDT for 20 counties in New Mexico. It took effect at Mar 23, 2022, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2022, 1:21 AM MDT (07:21 UTC)
- In effect from
- Mar 23, 2022, 11:00 AM MDT
- Expired
- Mar 23, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 113 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
967 WWUS75 KABQ 230721 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 121 AM MDT Wed Mar 23 2022 NMZ227-228-230>232-234-235-231530- /O.NEW.KABQ.WI.Y.0023.220323T1700Z-220324T0000Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Quay County-Curry County- 121 AM MDT Wed Mar 23 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County, Eastern San Miguel County, Far Northeast Highlands, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From 11 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-204-206-231530- /O.NEW.KABQ.WI.Y.0023.220323T1800Z-220324T0100Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- 121 AM MDT Wed Mar 23 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northwest Highlands, Northwest Plateau and West Central Mountains. * WHEN...From Noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
3 follow-up statements
406 WWUS75 KABQ 230727 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 127 AM MDT Wed Mar 23 2022 NMZ227-228-230>232-234-235-231700- /O.EXT.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Quay County-Curry County- 127 AM MDT Wed Mar 23 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County, Quay County, Eastern San Miguel County, Far Northeast Highlands, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-204-206-231700- /O.CON.KABQ.WI.Y.0023.220323T1800Z-220324T0100Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- 127 AM MDT Wed Mar 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Highlands, Northwest Plateau and West Central Mountains. * WHEN...From Noon today to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
925 WWUS75 KABQ 231600 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1000 AM MDT Wed Mar 23 2022 NMZ227-228-230-231-240100- /O.UPG.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ /O.NEW.KABQ.HW.W.0008.220323T1700Z-220324T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County- 1000 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Far Northeast Highlands, Harding County, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Isolated power outages are expected. Travel will be difficult, especially for high profile vehicles. Dangerous crosswinds will impact U.S. Highways 64 and 87 in northeast New Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ213>216-229-240100- /O.EXA.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Northeast Highlands- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sangre de Cristo Mountains, Upper Rio Grande Valley, and Northeast Highlands. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Hazardous crosswinds are expected along U.S. Highway 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-236-237-240100- /O.EXA.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ Central Highlands-Guadalupe County-Roosevelt County-De Baca County- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, De Baca County, Guadalupe County and Roosevelt County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Hazardous crosswinds are expected along Interstate 40 from Clines Corners to Santa Rosa and U.S. Highway 60 in De Baca and northwest Roosevelt Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ232-234-235-240100- /O.CON.KABQ.WI.Y.0023.220323T1700Z-220324T0100Z/ Eastern San Miguel County-Quay County-Curry County- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...North winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County and Eastern San Miguel County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Hazardous crosswinds are expected along Interstate 40 from Santa Rosa to the Texas border and U.S. Highways 60 and 84 in Curry County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-204-206-240100- /O.CON.KABQ.WI.Y.0023.220323T1800Z-220324T0100Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- 1000 AM MDT Wed Mar 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Highlands, Northwest Plateau and West Central Mountains. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DPorter
385 WWUS75 KABQ 240041 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 641 PM MDT Wed Mar 23 2022 NMZ227-228-230-231-240145- /O.EXP.KABQ.HW.W.0008.000000T0000Z-220324T0100Z/ Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Union County-Harding County- 641 PM MDT Wed Mar 23 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ201-204-206-213>216-223-229-232>237-240145- /O.EXP.KABQ.WI.Y.0023.000000T0000Z-220324T0100Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Central Highlands-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County- 641 PM MDT Wed Mar 23 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 22, 11:39 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 22, 11:39 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1139 PM MDT Tue Mar 22 2022 .AVIATION... 06Z TAF CYCLE A weak upper level low is moving south through NM early this morning. Bands of snow will continue through the night over central NM. IFR conditions will occur over the central TAF sites, KABQ, KAEG, and KSAF. MVFR conditions in light snow will occur at KLVS through about 09Z. Freezing fog is possible at central and eastern TAF sites between 09Z and 15Z. Precipitation will diminish and end today with VFR conditions returning to all TAF sites. && .PREV DISCUSSION...322 PM MDT Tue Mar 22 2022... .SYNOPSIS... The unseasonably deep and cold low pressure system that moved across New Mexico yesterday is making its way into the lower Midwest. However, cooler than normal temperatures and scattered showers are still lingering behind in New Mexico. Shower activity will continue over central parts of the state through late tonight with rain in lower elevations beginning to transition to a mix of rain and snow and eventually all snow. A couple inches of additional snow accumulation will be possible in the higher terrain of central New Mexico overnight. Showers are expected to dwindle in coverage on Wednesday. Winds will decrease slightly in some areas on Wednesday, but breezy to windy conditions will still be widespread with the highest gusts persisting in the northeastern and northwestern corners of New Mexico. Winds will decrease more into Thursday when temperatures will finally warm closer to seasonable readings. The warmer, drier and more tranquil trend will continue into Friday and Saturday. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)... Additional shortwave energy will dive southward through the back side of a sharp central US trough tonight, crossing the central third (N-S) of the forecast area. They will trigger rain and snow with the snow level lowering to valley bottoms during the late night hours. Mountains east of the continental divide will be favored for an inch or two of accumulation, with up to an inch at lower elevations as far east as a Pecos-to-Elk Line, except up to 2 inches along the east slopes of the west central and south central mountains. Low temperatures will fall several degrees from last night's readings in most locations tonight. Models show the disturbance shifting south of central areas before sunrise, which should enable patchy freezing fog to develop late tonight into Wednesday morning. The fog should be most extensive where fresh snow covers the ground and/or puddles of water develop and linger. North and northwest Winds will die down during the evening hours tonight, but speeds will strengthen again on Wednesday where winds were strong today (northwest, northeast and east central areas), because the tail end of a speed maximum in the polar jet will linger overhead. High temperatures will trend warmer on Wednesday as the upper trough slowly tries to shift eastward, but readings will remain below normal. LONG TERM...(THURSDAY THROUGH TUESDAY)... Temperatures should rebound 10 to 15 degrees in most zones Thursday as a broad ridge aloft begins to swell inland from the west coast. This will raise pressure heights over NM while reducing the meridional component to the flow aloft. Still, a northwesterly direction will prevail with some moderately breezy conditions, but overall speeds will be significantly lower than previous days. Through the remainder of the week and into the weekend, the upper ridge will slowly build and be drawn eastward with its axis bisecting NM by late Sunday. This will keep temperatures escalating with daytime readings running 10 to 20 degrees above normal by the weekend, and lighter flow aloft and at the surface will be a welcome sight as Spring Break comes to an end. The tranquility will be short-lived, as the pattern looks to shift to a more progressive one next week. There is much uncertainty in the timing of features (initially a closed Pacific low) and as to when the perturbations will cross NM, but the early to middle of next week will be transitioning to more unsettled conditions with cooler temperatures and another opportunity for fairly widespread rain and snow. 44/52 && .FIRE WEATHER... Additional wetting precipitation will be possible over the central third (N to S) of the forecast area tonight. Drier air will then move in on Wednesday. Strong north and northwest winds will return on Wednesday with gusts generally from 40-50 mph. An upper level trough will cross during the latter half of the week with lighter winds and temperatures rising above normal. On Monday southwest winds will strengthen over the forecast area ahead of an approaching storms system with the potential for widespread critical fire weather conditions. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Local storm report, Mar 22, 8:10 PM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
810 PM MDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM SNOW 2 NE SEDILLO 35.13N 106.27W
03/22/2022 M5.0 INCH BERNALILLO NM PUBLIC
1030 AM SNOW 4 NE SEDILLO 35.15N 106.25W
03/22/2022 M5.0 INCH BERNALILLO NM COCORAHS
COCORAHS STATION NM-BR-280 EDGEWOOD 6.1 NW.
0300 PM SNOW 2 E CANONCITO 35.14N 106.34W
03/22/2022 M4.0 INCH BERNALILLO NM COCORAHS
COCORAHS STATION NM-BR-117 CEDAR CREST 2.7
NE.
0515 PM SNOW TORREON NAVAJO MISSION 35.80N 107.18W
03/22/2022 M4.0 INCH SANDOVAL NM CO-OP OBSERVER
CO-OP OBSERVER STATION TORN5 TORREON NAVAJO
MISSION.
0515 PM SNOW TORREON NAVAJO MISSION 35.80N 107.18W
03/22/2022 M4.0 INCH SANDOVAL NM CO-OP OBSERVER
CO-OP OBSERVER STATION TORN5 TORREON NAVAJO
MISSION.
1000 AM SNOW 4 NNE SAN ANTONITO 35.22N 106.33W
03/22/2022 M2.5 INCH SANDOVAL NM COCORAHS
COCORAHS STATION NM-SN-91 SANDIA PARK 4.2
NNE.
0700 AM SNOW 2 SE MANZANO 34.62N 106.31W
03/22/2022 M2.0 INCH TORRANCE NM CO-OP OBSERVER
CO-OP OBSERVER STATION MTRN5 MOUNTAINAIR 8
NW.
0930 AM SNOW 7 WSW ESTANCIA 34.71N 106.17W
03/22/2022 M1.0 INCH TORRANCE NM COCORAHS
COCORAHS STATION NM-TR-17 ESTANCIA 7.1 WSW.
1100 AM SNOW 6 WSW ESTANCIA 34.73N 106.17W
03/22/2022 M1.0 INCH TORRANCE NM COCORAHS
COCORAHS STATION NM-TR-18 ESTANCIA 6.4 WSW
(NO. 2).
&&Local storm report, Mar 23, 1:13 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
113 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM SNOW 1 SW SANTA FE 35.67N 105.96W
03/23/2022 E3.9 INCH SANTA FE NM TRAINED SPOTTER
&&
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:41 AM MDT | Winter Weather Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval, Santa Fe, Socorro and 2 more | 7 hr |
| Mar 23, 10:00 AM MDT | High Wind Warning | ABQ | Colfax, Harding, Mora, Union | 9 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.